Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mellieh

Skin still a mess

OK, here I am, after almost 12 months on spiro, on 100mg since the 1st of June, still breaking out like crazy. Today I didn't even want to show my face. I am getting cysts along with regular zits all the time. I have an appt with a new derm at the end of the month. I don't know if staying on spiro is the right thing for me. Anybody found better success with something else? I have done long term antibiotics & every type of face wash under the sun. Feeling depressed & frustrated.

Share this post


Link to post
Share on other sites

I have been on 200mg of spiro for almost a year and i still break out all the time. My skin is never really clear, and if it does look good i usually break out the next day. So I feel your pain and understand what you are going through. My derm said the next thing would be accutane.

Share this post


Link to post
Share on other sites

Same thing happened to me. I was on spiro for 16 months and I was still breaking out almost everyday way worse than before spiro. When I quit spiro my skin cleared. Now I'm using tazorac and my skin's a mess again, but slowly improving.

Share this post


Link to post
Share on other sites

I feel ya. My skin is never clear either. I break out everyday. It is better than it used to be but still. The only thing I can suggest is to start using mineral make up

Share this post


Link to post
Share on other sites
I feel ya. My skin is never clear either. I break out everyday. It is better than it used to be but still. The only thing I can suggest is to start using mineral make up

If none of you are responding to the spironolactone, it must mean that this medication is not targeting the problem...you likely do not have hormonal acne, or the spironolactone is not fixing the right hormone (androgens). I would suggest having a blood or saliva test to see where your hormones are at. You may have to beg your doctor to do this, or see an endocrinologist...you may have to explain that you have other symptoms of hormone irregularity...heavy periods, weight gain, anxiety, depression..there are tons of others. Lookup hormone imbalance on google, or estrogen dominance.

I used to take spironolactone with minocyclin and it worked really well, until I started taking Yasmin which has ultimately given me cystic acne. Good luck. Remember, we are all in this together. And, acne or not, we are all beautiful and complete.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×